Ask a doctor

Botox Caused Droopy "Captain Spock" Eyes - Help!

It has been a 5 days since botox and I look like Captin Spock. I have very expressive eyes and over the last couple days when I talk my outer brow will raise up while my inner brow does not move. It looks horrible. In addition my eyes are droopy and I feel a heaviness between the bridge of my nose. I called the Dr and she thinks I need more botox. I am terrified that this will make the droopy eyes even worse. Help. I am getting Married in 2 weeks. I can't look like this.

Doctor Answers (14)

Injecting botox on the lateral forehead areas usually improves the Spock look.

+2

Your doc is right.  You need to get a little more botox injected on the lateral forehead areas to relieve the "Spock" look and you should be fine for your wedding.  Sincerely,

David Hansen,MD


Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 24 reviews

Touch up for over arched brow

+1

If you return to your injector, they should be able to touch up the brow arch by adding a few units to even out the lateral brow. Best of luck!

George T. Boris, MD, FRCS, FACS
Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Yes the doctor's correct...you need a little botox in the outer portion of your

+1

forehead and this will quickly and efficiently rest he muscles and return your eyes to a more normal position and in doing so eliminate the Dr. Spock look...often results when you opted for treatment just in the glabella and without any treatment to the forehead
 

Ken Landow, MD
Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

You might also like...

Botulinum Toxin (Dysport or Botox) injections and spock like brows

+1

Any additional Botulinum Toxin (Dysport or Botox) to correct the "spock" like look will likely drop the brows further and may make your eyelids feel heavier.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

The BEST Correction for the Botox "Mr. Spock Look" is Avoiding it in the First Place

+1

Regarding: "It has been a 5 days since botox and I look like Captin Spock. I have very expressive eyes and over the last couple days when I talk my outer brow will raise up while my inner brow does not move. It looks horrible. In addition my eyes are droopy and I feel a heaviness between the bridge of my nose. I called the Dr and she thinks I need more botox. I am terrified that this will make the droopy eyes even worse. Help. I am getting Married in 2 weeks. I can't look like this."

I am truly sorry for your predicament.

Unfortunately, you are another victim of "Bad Botox". In treating faces with Botox it is EXTREMELY important to customize the treatment to the patient instead of the other way around. Unfortunately, due to the economics of Botox, where MUCH more profit can be made by using stables of injectors "supervised" by a doctor instead of individualized injections to each patient by the Plastic surgeon himself, we see a lot of "template injections"; Everyone is injected the SAME way.

In your case, not only were the Procerus and Corrugator muscles paralyzed on the bridge of the nose BUT muscles ABOVE the inner brow arch were taken out giving you a collapsed bridge or "dog leg" appearance.  But you are NOT alone. It appears Michelle Obama and a host of Hollywood's best, including Nicole Kidman, sport this unfortunate look.

Your short term options are:
1. Wait for the Botox to wear out while sporting the over-arched Mr. Spock look.

2. Flatten the side arch by by weakening the lifting (Frontalis) muscles. Be aware that that may give you a somewhat flat, less than animated brow.

Neither option is great. As hard as this may be, please, use this as a learning experience and pick your Botox injector much more carefully next time.

To learn EVERYTHING you need to Know about Botox and Bad Botox, please refer to the link below.

Dr. Peter Aldea

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 60 reviews

Droopy eyes after botox

+1

Unfortunately if you have droopy eyes after a botox treatment you may have to simply wait out the problem. Botox should wears off in 1 to 3 months depending on the individual and then your eyes will return to their original position. Until then there is noyhing to do.

Richard Galitz, MD, FACS
Miami Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

Spock brow after Botox

+1

Simple. Two more injections over the lateral brow will relax this look, and bring your normal appearance back.

Jose M. Soler-Baillo, MD
Miami Plastic Surgeon
5.0 out of 5 stars 32 reviews

More Botox is Typically needed to Correct the "Spock" appearance

+1
Hi Julie Gorham, As the other plastic surgeons and dermatologists have already stated, more Botox generally helps to correct the excessively arched eyebrows, or "Spock" appearance. A little Botox is placed on the active areas at the sides of the eyebrows. Most patients return about 2 weeks from the initial injection for touch-ups as needed. Dr. Chaboki

Houtan Chaboki, MD
Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 46 reviews

Botox caused Dr Spock-appearance

+1

If one or two units of Botox is injected an inch or more over the outer two thirds of the eyebrow, it should help minimize the contraction of the previously untreated frontalis muscle that is compensating for the inability of the middle forehead to lift. Your inner eyebrows seem to be low and if no injections were done in the glabella, the region between the eyebrows, then treating the glabella can help lift the middle forehead and eyebrows. Don't do anything else more aggressive so close to your wedding. Congratulations, by the way!

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Correcting unwanted "Captain Spock" look after Botox

+1

Since this is not a look you like, best to re-visit with your injector and have your lateral brow/forehead areas injected with a small amount of Botox so that the lateral elevation of your eyebrows does not continue to occur.

Good Luck!

Anifat Balogun, MD
Seattle Facial Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.